Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 2, 2015, 8:05 PM EDT for Kent County, Muskegon County, Ottawa County, Michigan. It was in force for 55 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2015, 8:05 PM EDT (00:05 UTC)
- Expired
- Aug 2, 2015, 9:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kent County, MI, Muskegon County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 44 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 8:12 PM EDT | TSTM WND DMG | 1 Nne Slocum, MI | DOWNED POWER LINES AND MULTIPLE TREES DOWN AT CROCKERY CREEK CAMPGROUND. |
| Aug 2, 8:13 PM EDT | NON-TSTM WND GST 35 | Cloverville, MI | MESONET STATION CLOVERVILLE /C6018/ |
| Aug 2, 8:28 PM EDT | HAIL 0.5 | 4 Wnw Muskegon, MI | UP TO DIME SIZE HAIL AT MUSKEGON STATE PARK |
| Aug 2, 8:31 PM EDT | HAIL 0.25 | 4 Nw Roosevelt Park, MI | WADE SMALL - 231-670-7883 REPORTS .25 PEA SIZE HAIL AND HEAVY RAIN. |
| Aug 2, 8:36 PM EDT | NON-TSTM WND GST 39 | 3 Se Cedar Springs, MI | MESONET STATION 2 SE CEDAR SPRINGS /C8075/ |
| Aug 2, 8:40 PM EDT | TSTM WND DMG | 3 N Muskegon, MI | LARGE TREE FELL ON A CAR. TREE HAD SOME ROT ON THE INSIDE. |
| Aug 2, 8:47 PM EDT | HAIL 0.5 | Grand Haven, MI | |
| Aug 2, 8:52 PM EDT | TSTM WND DMG | Fruitport, MI | DOWNED POWER LINES STARTED A HOUSE FIRE |
| Aug 2, 8:58 PM EDT | TSTM WND DMG | 1 Ene Grand Rapids, MI | TREE DOWN ON HOUSE AT FOUNTAIN ST. AND MACK AVE. COURTESY OF MLIVE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 3:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Aug 2, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
592
WUUS53 KGRR 030005
SVRGRR
MIC081-121-139-030100-
/O.NEW.KGRR.SV.W.0041.150803T0005Z-150803T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
805 PM EDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
KENT COUNTY IN SOUTHWESTERN MICHIGAN...
NORTHWESTERN OTTAWA COUNTY IN SOUTHWESTERN MICHIGAN...
* UNTIL 900 PM EDT
* AT 805 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 23 MILES SOUTHWEST OF MONTAGUE TO NEAR NEWAYGO...
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS... MUSKEGON... GRAND HAVEN...
WALKER... MUSKEGON HEIGHTS... EAST GRAND RAPIDS...
ROCKFORD... COOPERSVILLE... SPARTA...
ROOSEVELT PARK... NORTH MUSKEGON... FERRYSBURG...
RAVENNA... FRUITPORT... FOREST HILLS...
NORTHVIEW... NORTON SHORES... ADA...
GRATTAN... CEDAR SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4329 8637 4329 8532 4295 8532 4294 8621
4309 8625
TIME...MOT...LOC 0005Z 294DEG 41KT 4322 8674 4338 8585
HAIL...<1.00IN
WIND...60MPH
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:38 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 2, 7:38 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
738 PM EDT SUN AUG 2 2015
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 302 PM EDT SUN AUG 2 2015
A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA THIS EVENING AND
INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
WIDESPREAD BY MID EVENING AHEAD OF THE FRONT...AND WILL PUSH SOUTH
AND EAST THROUGH THE ENTIRE AREA THROUGH MIDNIGHT. THESE STORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS THE BIGGEST
THREAT. SOME HAIL...HEAVY RAIN...AND AN ISOLATED TORNADO ARE ALL
POSSIBLE.
COOLER AIR WILL FILTER INTO THE AREA DURING THE DAY ON MONDAY. A FEW
LIGHT RAIN SHOWERS WILL BE POSSIBLE UP NORTH INTO TUESDAY...BEFORE
CONDITIONS DRY OUT AND REMAIN COOL FOR MUCH OF THE REMAINDER OF THE
WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 302 PM EDT SUN AUG 2 2015
OUR MAIN FOCUS REMAINS ON THE POTENTIAL SEVERE WX EVENT CENTERED ON
THIS EVENING ACROSS THE CWFA. OUR THINKING HAS NOT REALLY CHANGED AT
ALL AS WE CONTINUE TO EXPECT A SQUALL LINE TO DEVELOP BY MID
EVENING AND PUSH THROUGH THE AREA.
THE CLUSTERS OF STORMS THAT WERE FLIRTING WITH THE NRN PORTION OF
THE CWFA EARLIER HAVE GENERALLY MOVED AWAY FROM THE AREA...BECOMING
A BIGGER MCS ACROSS NE LOWER AND LAKE HURON. WE ARE NOW SEEING THE
MORE WIDESPREAD ACTIVITY MOVE AWAY FOR NOW...WITH SOME ISOLATED
CELLS STARTING TO POP. WE EXPECT THIS TO CONTINUE TO BE THE CASE
THROUGH THE REMAINDER OF THE AFTERNOON. WE CAN NOT RULE OUT ONE OF
THESE BECOMING STRONG TO SEVERE GIVEN THE WIND FIELDS.
THE MAIN EVENT STILL LOOKS TO BE A SQUALL LINE THAT IS EXPECTED TO
TAKE SHAPE FROM NRN LOWER BACK THROUGH WI WITHIN THE NEXT FEW HOURS.
THE COLD FRONT AND LEADING EDGE OF THE SHORT WAVE ARE NOW MOVING
INTO NC WI WITH SOME ACTIVITY GOING ON IN THE U.P.. THIS FRONT IS
CURRENTLY ONLY MOVING INTO WEAK INSTABILITY DUE TO THAT AREA HAVING
BEEN WORKED OVER BY CONVECTION EARLIER. AS IT MOVES SOUTH JUST A
LITTLE MORE...IT WILL START RUNNING INTO OVER 4000 J/KG OF CAPE WITH
T/TD OF 90S/MID 60S. THIS SHOULD HELP FIRE STORMS OFF NICELY PER THE
MODEL CONSENSUS OF SHORT RANGE GUIDANCE.
WE EXPECT A LINE OF STORMS TO MOVE INTO THE NW CORNER OF THE CWFA
AROUND 6-7 PM...DROP DOWN INTO THE GRR AREA AROUND 9-10 PM...AND
THEN EXIT THE CWFA AROUND OR JUST AFTER MIDNIGHT. ML CAPES REMAIN UP
AROUND 2-3K J/KG...AND MU CAPES ARE OVER 4K FT. THESE WILL LIKELY
DROP OFF SOME AFTER PEAK HEATING...BUT WE WILL KEEP QUITE A BIT OF
THE INSTABILITY WITH THE LLJ CONTINUING TO FEED PLENTY OF UNSTABLE
CONDITIONS UPSTREAM. THE LAKE COULD HAMPER THE STORMS SOME...BUT
WITH STORMS EXPECTED TO DEVELOP IN WI...THAT SHOULD MOVE IN HERE
WITH THE FLOW IN PLACE.
DAMAGING WINDS REMAIN THE MAIN THREAT WITH AROUND 50 KNOTS OF WIND
IN THE 2-4K LEVELS AND THE STRONG 0-3KM SHEAR THAT WILL BE IN PLACE.
LARGE HAIL WILL BE POSSIBLE WITH THICK CAPE IN THE -10 TO -30C
LAYER. THE STRONG SHEAR AND VEERING WINDS WILL ALSO HELP THE CAUSE
FOR SOME ISOLATED TORNADOES SPINNING UP ON THE LINE. PWATS IN THE
1.5 TO 1.75 RANGE WILL ALLOW FOR LOCALLY HEAVY RAINS.
ONCE THE STORMS MOVE OUT AFTER MIDNIGHT...THE REMAINDER OF THE NIGHT
SHOULD BE FAIRLY QUIET. WE WILL SEE THE MAIN TROUGH DROP DOWN TOWARD
MORNING WHICH WILL BRING A LOW CHC OF A FEW SHOWERS. THIS WILL BE
ACROSS THE ENTIRE CWFA ON MON...BEFORE RETREATING TO THE NORTH FOR
TUE AS THE TROUGH LIFTS NORTH SOME. THE TROUGH SHOULD LIFT ENTIRELY
OUT OF THE AREA THEN BY TUE NIGHT...ALLOWING FOR A DRY PERIOD.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 302 PM EDT SUN AUG 2 2015
TEMPERATURES WILL BE SEASONABLY COOL WITH MAX TEMPS IN THE 70S AND
MIN TEMPS MAINLY IN THE 50S. A SFC HIGH PRESSURE RIDGE WILL BRING
DRY WEATHER WEDNESDAY AND WEDNESDAY NIGHT. WE CONTINUE TO SEE
PROSPECTS FOR PRECIPITATION THURSDAY THROUGH THURSDAY NIGHT TO THE
NORTH OF A PASSING LOW PRESSURE SYSTEM. THIS WILL BE FOLLOWED BY
GENERALLY DRY CONDITIONS INTO THE WEEKEND.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 735 PM EDT SUN AUG 2 2015
LINE OF THUNDERSTORMS OVER LAKE MICHIGAN WILL MOVE ACROSS TAF
SITES THROUGH 06Z. FAST MOVEMENT AND NARROW WIDTH OF BAND SHOULD
MAKE FOR RELATIVELY SHORT LIVED ADVERSE CONDITIONS FOR AIRCRAFT
OPERATIONS. CLEARING EXPECTED TO OCCUR QUICKLY OVERNIGHT...WITH A
GUSTY WEST TO NORTHWEST WIND DEVELOPING EARLY MONDAY MORNING.
&&
.MARINE...
ISSUED AT 302 PM EDT SUN AUG 2 2015
WINDS AND WAVES ARE COMING UP AS EXPECTED THIS AFTERNOON...PRODUCING
HAZARDOUS CONDITIONS FOR SWIMMERS AND BOATERS OUT ON THE BIG LAKE.
WE WILL CONTINUE THE HEADLINES AS IS FOR THIS FCST PERIOD. THERE IS
A CHANCE THAT THESE WILL NEED TO BE EXTENDED IN TIME THROUGH MON
WITH THE COLDER AIR COMING IN.
&&
.HYDROLOGY...
ISSUED AT 302 PM EDT SUN AUG 2 2015
THUNDERSTORMS SUNDAY EVENING WILL GIVE US OUR BEST CHANCE OF NEEDED
RAIN THROUGH AT LEAST THE FIRST HALF OF THE WEEK. WHERE
THUNDERSTORMS EXIST... AN INCH OF RAIN COULD FALL IN QUICK ORDER.
PONDING OF WATER ON STREETS MAY OCCUR... AS WELL AS RISES ON SMALLER
STREAMS AND RIVERS. STORMS SHOULD BE PROGRESSIVE ENOUGH FOR THE
EXCESSIVE RAINFALL THREAT TO BE LIMITED. LARGER RIVER SYSTEMS WILL
LIKELY BE ABLE TO HANDLE THE INFLUX OF WATER WITHOUT INCIDENT...
GIVEN THE DRY GROUND AND CURRENT STREAMFLOWS CLOSER TO
CLIMATOLOGICAL NORMALS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH MONDAY MORNING FOR MIZ037-043-
050-056-064-071.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...TJT
AVIATION...MWS
HYDROLOGY...CAS
MARINE...NJJHazardous weather outlook, Aug 2, 11:18 AM EDT, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1118 AM EDT SUN AUG 2 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1118 AM EDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY VERY LATE THIS AFTERNOON INTO TONIGHT. A FEW SCATTERED STRONGER STORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON NEAR U.S.-10. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 60 MPH OR GREATER. SECONDARY CONCERNS INCLUDE LARGE HAIL...HEAVY RAINFALL...AND AN ISOLATED TORNADO. THE STORMS WILL FORM ALONG A COLD FRONT WHICH WILL APPROACH LUDINGTON AROUND 6PM AND REACH GRAND RAPIDS AROUND 10 PM. STORMS WILL CONTINUE MOVING SOUTHEAST TOWARD THE I-94 CORRIDOR AFTER 11 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ844>849-031000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1118 AM EDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS ARE EXPECTED TODAY ON THE LAKE WITH GUSTS OVER 30 MPH POSSIBLE ALONG WITH 3 TO 6 FOOT WAVES OR SLIGHTLY HIGHER. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALLER CRAFT AND SWIMMERS. SEVERE THUNDERSTORMS ARE LIKELY VERY LATE THIS AFTERNOON INTO TONIGHT. A FEW SCATTERED STRONGER STORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON NORTH OF PENTWATER. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 60 MPH OR GREATER. SECONDARY CONCERNS INCLUDE LARGE HAIL...HEAVY RAINFALL...AND AN ISOLATED WATERSPOUT. THE STORMS WILL FORM ALONG A COLD FRONT WHICH WILL APPROACH LUDINGTON AROUND 6PM AND MOVE SOUTH ALONG THE SHORE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT. NJJ
In the hours before
Special weather statement, Aug 2, 5:15 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 PM EDT SUN AUG 2 2015
MIZ037>040-043>046-022300-
MECOSTA MI-OSCEOLA MI-OCEANA MI-MASON MI-LAKE MI-MASON MI-OCEANA MI-
NEWAYGO MI-ISABELLA MI-CLARE MI-
515 PM EDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY...
AT 507 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS THAT EXTENDED FROM NEAR MOORESTOWN TO MANISTEE. THIS
LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH AND IS EXPECTED TO
MOVE INTO THE AREA AFTER 530 PM EDT.
AT LEAST PENNY SIZE HAIL AND WIND GUSTS OF AT LEAST 50 MPH WILL BE
POSSIBLE WITH THESE STORMS. STORMS HAVE THE POTENTIAL TO INTENSIFY
AND PRODUCE DAMAGING WIND GUSTS. FREQUENT LIGHTNING...TORRENTIAL
RAINFALL...AND NUISANCE FLOODING WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT... BIG RAPIDS... LUDINGTON...
CLARE... HART... NEWAYGO...
EVART... WHITE CLOUD... BALDWIN...
FREMONT... REED CITY... SHEPHERD...
SCOTTVILLE... HESPERIA... GRANT...
MARION... FARWELL... PENTWATER...
MORLEY... MECOSTA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IF THUNDERSTORMS APPROACH. STAY TUNED
FOR THE LATEST UPDATES.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN MICHIGAN.
LAT...LON 4416 8595 4416 8461 4347 8461 4347 8556
4329 8556 4330 8604 4347 8604 4347 8646
4362 8654 4382 8643 4397 8646 4406 8651
4418 8638
TIME...MOT...LOC 2107Z 297DEG 32KT 4445 8503 4426 8674
TJTLocal storm report, Aug 2, 6:27 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
627 PM EDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG TUSTIN 44.10N 85.46W
08/02/2015 OSCEOLA MI TRAINED SPOTTER
TREE BRANCHES DOWN ON POWER LINES IN THE
TUSTIN AREA. ALSO SOME VERY SMALL HAIL -
LESS THAN PEA-SIZE.
&&
EBWLocal storm report, Aug 2, 6:29 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
629 PM EDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL TUSTIN 44.10N 85.46W
08/02/2015 M0.50 INCH OSCEOLA MI TRAINED SPOTTER
DIME-SIZE HAIL NOW COVERING GROUND IN
TUSTIN.
&&
EBWLocal storm report, Aug 2, 7:00 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
700 PM EDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL LAKE GEORGE 43.96N 84.95W
08/02/2015 M0.50 INCH CLARE MI COUNTY OFFICIAL
DIME SIZE HAIL IN LAKE GEORGE AREA IN
LINCOLN TWP.
&&
EBWLocal storm report, Aug 2, 7:12 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
712 PM EDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL LAKE 43.85N 85.01W
08/02/2015 M0.25 INCH CLARE MI COUNTY OFFICIAL
PEA-SIZE HAIL IN THE LAKE AREA IN SOUTHWEST
CLARE COUNTY.
&&
EBWSpecial weather statement, Aug 2, 7:15 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 PM EDT SUN AUG 2 2015
MIZ043>046-050>052-056>059-064>067-030115-
INGHAM MI-MECOSTA MI-EATON MI-CLINTON MI-IONIA MI-MUSKEGON MI-
GRATIOT MI-OCEANA MI-BARRY MI-KENT MI-NEWAYGO MI-ISABELLA MI-
MONTCALM MI-MUSKEGON MI-OTTAWA MI-ALLEGAN MI-OCEANA MI-OTTAWA MI-
715 PM EDT SUN AUG 2 2015
...SIGNIFICANT WEATHER ADVISORY...
STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WITH DAMAGING
WINDS...LARGE HAIL...AND FREQUENT LIGHTING ARE EXPECTED OVER THE
AREA THIS EVENING.
AT 7:15PM...A LINE OF THUNDERSTORMS EXTENDED FROM HART TO NEAR MOUNT
PLEASANT. THERE HAVE BEEN NUMEROUS REPORTS OF SMALL HAIL AND WIND
GUSTS TO 50 MPH WITH SCATTERED TREES DOWN AND POWER OUTAGES. THESE
STORMS WILL CONTINUE TO MOVE SOUTHEASTWARD OVER THE NEXT SEVERAL
HOURS REACHING HOLLAND...GRAND RAPIDS...AND LANSING AROUND 1000 PM
EDT. A FEW OF THESE STORMS MAY BLOW DOWN LARGER SWATHS OF TREES AND
DAMAGE BUILDINGS.
ADDITIONALLY...WIND GUSTS OF 45 MPH AHEAD OF THE STORMS ARE CAUSING
SOME POWER OUTAGES ACROSS THE AREA. THESE WINDS SHOULD SLOWLY
DIMINISH INTO THE EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THUNDER ROARS...GO INDOORS. ALLOW 30 MINUTES OF TIME BEFORE
RESUMING OUTDOOR ACTIVITIES. PLEASE REPORT ANY OBSERVED DAMAGE TO
YOUR LOCAL LAW ENFORCEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHWESTERN MICHIGAN.
LAT...LON 4382 8643 4381 8461 4347 8461 4346 8437
4278 8436 4278 8416 4243 8414 4242 8627
4271 8621 4301 8623 4362 8654
TIME...MOT...LOC 2307Z 240DEG 49KT 4286 8572
COBBThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:22 PM EDT | Special Marine Warning | GRR | 83 min | |
| Aug 2, 9:00 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Eaton, Ionia, Kent, Ottawa | 90 min |
| Aug 2, 9:04 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 23 min |
| Aug 2, 9:06 PM EDT | Special Marine Warning | GRR | 24 min | |
| Aug 2, 9:44 PM EDT | Special Marine Warning | GRR | 91 min | |
| Aug 2, 10:43 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 54 min |
| Aug 2, 11:16 PM EDT | Special Marine Warning | GRR | 89 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.